Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Swollen Leg And Hands


  • Please log in to reply
5 replies to this topic

#1 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 09 December 2007 - 11:29 PM

Since surgery, I've been experiencing a swollen leg on amputation site of toe. In addition, I wake in the middle of the night with swollen hands and fingers. Dr. says it's fluid and to keep the feet up. I find it comes and goes, but has decided to come and stay the last few days.

As chance would have it, a commercial for Lyrica came on and I caught the ending of the side effects (swelling of the hands and feet). As I remember, I had this swelling off and on before surgery as well. When I say off and on, there were days I did not take the Lyrica.

Starting tomorrow, I will stop the Lyrica and see if this is the cause.

I didn't truly believe the doctor's explanation (a condition of knowing your body), and if this is not it, I will push him to explore further. I do not wish to lose a leg.
Tru

It is what it is...........

#2 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 10 December 2007 - 04:49 AM

Tru, sounds like a good idea... if the elevated leg isn't helping with the swelling, then something is amiss :unsure: .
The Lyrica side effects seems to be too coincidental, not to be the culprit. I only hope this is figured out soon for you.

Please keep us in the loop?

Soft Hugs,
Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#3 Snowbird

Snowbird

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,008 posts
  • Location:Canada

Posted 10 December 2007 - 02:22 PM

Good luck Tru....hope you get some relief!

Hugs, Ramona
Sending good wishes your way!

#4 Denelle

Denelle

    Senior Bronze Member

  • Members
  • PipPipPip
  • 50 posts

Posted 10 December 2007 - 03:18 PM

Good Luck with stopping the Lyrica. I haven't noticed this unfortunate side effect... but I wish the best in relieving this side effect.

Denelle B)

#5 KarenL

KarenL

    Silver Member

  • Members
  • PipPipPipPip
  • 213 posts

Posted 10 December 2007 - 03:27 PM

Hi Tru,

One thing you should definitely look into is surgery induced lymphadema. Whenever we have surgery we are at risk for this misunderstood problem. The lymphatic system is much ignored, but it is right under the skin and when disrupted can cause a build up of fluid and lymph. Lymph is the stuff that rids our body of toxins. You can google lymphadema and see what you think.
I unfortunately know a lot about it. You may need an alternative doctor to notice it, my regular doctors just said, oh well you have big legs! In your case though they may be able to get you settled down quickly. Good luck,
Karen

#6 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,276 posts
  • Location:Minnesota

Posted 10 December 2007 - 04:23 PM

Hi Tru,

Karen is right about lymphedema. But it is also recognized in mainstream medicine. See the Mayo Clinic article on Lymphedema treatments -- if that is what is occurring.
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.